Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Fundamental constants for rational functions

Authors: S. J. Poreda, E. B. Saff and G. S. Shapiro
Journal: Trans. Amer. Math. Soc. 189 (1974), 351-358
MSC: Primary 30A82
MathSciNet review: 0361096
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose R is a rational function with n poles all of which lie inside $ \Gamma $, a closed Jordan curve. Lower bounds for the uniform norm of the difference $ R - p$ on $ \Gamma $, where p is any polynomial, are obtained (in terms of the norm of R on $ \Gamma $). In some cases these bounds are independent of $ \Gamma $ as well as R and p. Some related results are also given.

References [Enhancements On Off] (What's this?)

  • [1] S. J. Poreda and G. S. Shapiro, Lower bounds for polynomial approximations to rational functions, Rocky Mountain J. Math. (to appear). MR 0361095 (50:13541)
  • [2] A. I. Markuševič, Theory of analytic functions, GITTL, Moscow, 1950; English transl., Theory of functions of a complex variable, Prentice-Hall, Englewood Cliffs, N. J., 1967. MR 12,87; MR 35 #6799.
  • [3] A. Zygmund, Trigonometrical series, 2nd ed. reprinted with corrections and some additions, Cambridge Univ. Press, New York, 1968. MR 38 #4882. MR 0076084 (17:844d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A82

Retrieve articles in all journals with MSC: 30A82

Additional Information

Keywords: Rational function, polynomial, closed Jordan curve
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society